Document Open Access Logo

The Fluted Fragment with Transitivity

Authors Ian Pratt-Hartmann , Lidia Tendera

Thumbnail PDF


  • Filesize: 0.69 MB
  • 15 pages

Document Identifiers

Author Details

Ian Pratt-Hartmann
  • University of Warsaw, Poland
  • University of Opole, Poland
  • University of Manchester, UK
Lidia Tendera
  • University of Opole, Poland

Cite AsGet BibTex

Ian Pratt-Hartmann and Lidia Tendera. The Fluted Fragment with Transitivity. In 44th International Symposium on Mathematical Foundations of Computer Science (MFCS 2019). Leibniz International Proceedings in Informatics (LIPIcs), Volume 138, pp. 18:1-18:15, Schloss Dagstuhl - Leibniz-Zentrum für Informatik (2019)


We study the satisfiability problem for the fluted fragment extended with transitive relations. We show that the logic enjoys the finite model property when only one transitive relation is available. On the other hand we show that the satisfiability problem is undecidable already for the two-variable fragment of the logic in the presence of three transitive relations.

Subject Classification

ACM Subject Classification
  • Theory of computation → Complexity theory and logic
  • Theory of computation → Finite Model Theory
  • First-Order logic
  • Decidability
  • Satisfiability
  • Transitivity
  • Complexity


  • Access Statistics
  • Total Accesses (updated on a weekly basis)
    PDF Downloads
Questions / Remarks / Feedback

Feedback for Dagstuhl Publishing

Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail